Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 83, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 12, 2011, 8:34 PM CDT for Jackson County, Williamson County, Illinois. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 8:34 PM CDT (01:34 UTC)
- Expired
- Jul 12, 2011, 10:00 PM CDT
- In force
- 86 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WGUS53 KPAH 130134 FFWPAH ILC077-199-130300- /O.NEW.KPAH.FF.W.0083.110713T0134Z-110713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 834 PM CDT TUE JUL 12 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL JACKSON COUNTY IN SOUTHERN ILLINOIS... WILLIAMSON COUNTY IN SOUTHERN ILLINOIS... * UNTIL 1000 PM CDT. * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL RAIN FROM THUNDERSTORMS. RAINFALL RATES WERE ESTIMATED NEAR 1 INCH IN 30 MINUTES. THE CITY OF CARBONDALE WILL LIKELY EXPERIENCE MAJOR STREET FLOODING. AN ADDITIONAL ONE HALF INCH TO ONE INCH OF RAIN IS LIKELY BEFORE THE RAIN TAPERS OFF. * LOCATIONS IN THE WARNING INCLUDE... CARBONDALE... CARTERVILLE... CAMBRIA... CRAINVILLE... ENERGY... DE SOTO... HERRIN... MARION... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3782 8879 3761 8880 3762 8927 3784 8923 $$
1 follow-up statement
780 WGUS73 KPAH 130220 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 920 PM CDT TUE JUL 12 2011 ILC077-199-130300- /O.CON.KPAH.FF.W.0083.000000T0000Z-110713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON IL-WILLIAMSON IL- 920 PM CDT TUE JUL 12 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WILLIAMSON AND EAST CENTRAL JACKSON COUNTIES IN SOUTHERN ILLINOIS... AT 915 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT TORRENTIAL RAINS CAUSED STREET FLOODING IN CARBONDALE. A FEW VEHICLES WERE STRANDED IN FLOODWATER. CONDITIONS WERE BEGINNING TO IMPROVE AS OF 915 PM. A FEW POCKETS OF MODERATE TO HEAVY RAIN WILL PERSIST OVER THE WARNED AREA THROUGH 10 PM. STREET AND SMALL STREAM FLOODING MAY LINGER UNTIL THE RAIN TAPERS TO SHOWERS AROUND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3782 8879 3761 8880 3762 8927 3784 8923 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 8:09 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 12, 8:09 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CDT TUE JUL 12 2011
.UPDATE...
UPDATED AVIATION SECTION
&&
.DISCUSSION...
BIGGEST CHALLENGES WITH THIS PACKAGE DURING THE FIRST PERIOD WITH
HEAT AND SVR TSTM WATCH.
THE NORTHERN FRINGES OF AN UPPER LEVEL RIDGE OVER THE AREA
COMBINED WITH TRAPPED LOW LEVEL MOISTURE HAS ONCE AGAIN PRODUCED
HEAT INDICES AT OR ABOVE 110 DEGREES AT VIRTUALLY ALL LOCATIONS
WITHIN OUR CWA THIS AFTERNOON.
SYNOPTICALLY THE CENTER OF THE UPPER RIDGE HAS SLID SOUTH OF OUR
AREA. THIS HAS ALLOWED A MINIMAL AMOUNT OF COOLING IN THE MID
LEVELS OF THE ATMOSPHERE THUS WEAKENING THE CAP. IT HAS ALSO ALLOWED
A SFC BOUNDARY THAT WAS NORTH OF OUR CWA TO BEGIN TO MOVE TOWARD
OUR NORTHERN BORDERS. THIS COMBINED WITH WEAK UPPER LEVEL RIPPLES
OF ENERGY RIDING ALONG THE NORTHERN FRINGES OF THE UPPER LEVEL
RIDGE HAS CAUSED CONVECTION TO BREAK OUT ACROSS THE NORTHERN AND
NORTHEASTERN SECTIONS OF THE CWA AT THE TIME OF THIS WRITING.
AS THE UPPER RIDGE CONTINUES TO GET SUPPRESSED FARTHER TO THE
SOUTH AND WEST...HIGH PRESSURE OVER THE GREAT LAKES WILL SLOWLY PUSH
A BACK DOOR COLD FRONT ACROSS OUR REGION THROUGH THURSDAY. AS THE
FRONTAL BOUNDARY MOVES TO THE SOUTH AND WEST...PRECIP CHANCES WILL
DECREASE FROM NORTHEAST TO SOUTHWEST.
AFTER A BRIEF RESPITE THURSDAY NIGHT...AN UPPER RIDGE BEGINS TO
PUSH EASTWARD OUT OF THE CENTRAL PLAINS INTO THE NORTHWEST HALF OF
OUR CWA. AT THE SAME TIME THERE WILL BE PLENTY OF LOW LEVEL MOISTURE
OVER THE SOUTHEAST SECTIONS...AND A SURFACE BOUNDARY STALLED OUT
JUST SOUTH AND WEST OF OUR CWA. AS A RESULT...THERE IS A SMALL
CHANCE OF PRECIP OVER THE SOUTHEAST SECTIONS BOTH FRIDAY AND
SATURDAY.
THROUGH THE REST OF THE FORECAST PERIOD...ALTHOUGH MODELS STILL
NOT IN THE BEST AGREEMENT...THE UPPER RIDGE IS FORECAST TO BUILD
BACK ACROSS THE ENTIRE CWA...SO PRECIP CHANCES ARE SLIM TO NONE.
HOWEVER...AS A RESULT WE WILL SEE AN INCREASE IN BOTH TEMPERATURES
AND DEWPOINTS BY THE END OF THE WEEKEND INTO THE EARLY PART OF
NEXT WEEK.
&&
.AVIATION...
NUMEROUS THUNDERSTORMS ACROSS THE KOWB/KEVV AREAS WILL DIMINISH VERY
SLOWLY THROUGH THE FIRST HALF OF THE NIGHT. LOCAL IFR CONDITIONS
LIKELY WITH THE STRONGER CELLS. AT THE KPAH/KCGI SITES...THERE WILL
BE ISOLATED STORMS THROUGH THE NIGHT. SURFACE WINDS WILL BE STRONGLY
AFFECTED BY THE STORMS. SOME LIGHT FOG/HAZE IS LIKELY LATE TONIGHT
DUE TO MOIST GROUND AND SOME PARTIAL CLEARING. THERE COULD BE MORE
STORMS ON WEDNESDAY...PRIMARILY IN THE KCGI AND KPAH AREAS. COVERAGE
OF STORMS SHOULD BE ISOLATED...SINCE THE FRONT WILL BE THROUGH THE
AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR
BOLLINGER- BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR
ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR GIBSON-
PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
JAP/MYHazardous weather outlook, Jul 12, 5:44 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 544 PM CDT TUE JUL 12 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132245- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 544 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM FOR THAT PART OF THE QUAD STATE GENERALLY NORTH OF A LINE FROM CARBONDALE ILLINOIS TO ROCKPORT INDIANA. THE STORM PREDICTION CENTER HAS PLACED ALL OF THE QUAD STATE REGION...EXCEPT FOR LOCATIONS SOUTH AND WEST OF A LINE FROM GREENVILLE MISSOURI TO FULTON KENTUCKY...IN A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON. A FEW STORMS IN THE RISK AREA MAY PULSE UP TO SEVERE LIMITS...PRODUCING DAMAGING HAIL AND WINDS. GIVEN THE HIGH WATER CONTENT IN THE ATMOSPHERE...TORRENTIAL RAINFALL...CAPABLE OF PRODUCING ISOLATED FLASH FLOODING...WILL BE A CONCERN...ALONG WITH FREQUENT AND DANGEROUS LIGHTNING. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS OF THE QUAD STATE REGION GENERALLY SOUTH OF A LINE FROM CARBONDALE ILLINOIS TO OWENSBORO KENTUCKY THROUGH 9 PM CDT. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR DETAILS AND PRECAUTIONS. MINOR RIVER FLOODING WILL CONTINUE FOR THE LITTLE WABASH RIVER AT CARMI...THE BIG MUDDY RIVER IN SOUTHWEST ILLINOIS AND SEVERAL POINTS ALONG THE MISSISSIPPI RIVER...NORTH OF THE CONFLUENCE WITH THE OHIO RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE OUTLOOK THROUGH THURSDAY...BECOMING MORE ISOLATED DURING THE DAYTIME HOURS FRIDAY AND SATURDAY. AT THIS TIME...MOST OF THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. MINOR RIVER FLOODING WILL CONTINUE INTO THE WEEKEND FOR THE LITTLE WABASH RIVER AT CARMI...THE BIG MUDDY RIVER IN SOUTHWEST ILLINOIS AND SEVERAL POINTS ALONG THE MISSISSIPPI RIVER...NORTH OF THE CONFLUENCE WITH THE OHIO RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...ESPECIALLY OVER THE NORTHEAST HALF OF THE QUAD STATE REGION.
In the hours before
Local storm report, Jul 12, 6:09 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HEAVY RAIN PRINCETON 38.36N 87.57W
07/12/2011 M2.50 INCH GIBSON IN PUBLIC
&&
MYLocal storm report, Jul 12, 6:18 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
07/12/2011 E0.00 INCH VANDERBURGH IN EMERGENCY MNGR
FLOODING ON THE LLOYD EXPRESSWAY IN EVANSVILLE
&&
MYLocal storm report, Jul 12, 6:25 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD EVANSVILLE 37.98N 87.54W
07/12/2011 VANDERBURGH IN EMERGENCY MNGR
FLOODING ON LLOYD EXPRESSWAY AND MARYLAND ST IN SW
EVANSVILLE.
&&
DPLocal storm report, Jul 12, 6:26 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD PETERSBURG 38.49N 87.28W
07/12/2011 PIKE IN LAW ENFORCEMENT
SEVERAL ROADS FLOODING IN PETERSBURG ANS OTWELL.
&&
DPLocal storm report, Jul 12, 8:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG FRANCISCO 38.33N 87.45W
07/12/2011 GIBSON IN PUBLIC
TREES AND POWER LINES DOWN
&&
MYLocal storm report, Jul 12, 8:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
821 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN FORT BRANCH 38.25N 87.57W
07/12/2011 M2.75 INCH GIBSON IN PUBLIC
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:15 PM CDT | Areal Flood Advisory | PAH | Franklin, Jefferson, Perry | 2 hr |
| Jul 12, 7:59 PM CDT | Areal Flood Advisory | PAH | Wabash | 2 hr |
| Jul 12, 9:05 PM CDT | Areal Flood Advisory | PAH | Hardin, Johnson, Massac, Pope | 55 min |
| Jul 12, 9:33 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 27 min |
| Jul 12, 9:43 PM CDT | Areal Flood Advisory | PAH | Massac, Pope, Pulaski | 62 min |
| Jul 12, 9:49 PM CDT | Areal Flood Advisory | PAH | Alexander, Pulaski, Union | 116 min |
| Jul 12, 11:01 PM CDT | Areal Flood Advisory | PAH | Alexander | 59 min |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.